New to the forum?

Sign Up Here!

Already a member?
Please login below.

Forgot your password?
Need Help?  
scared to take Lyrica
6 Replies
mustangsh - February 6

After having nausea for months and undergoing all
kinds of test from a gastro that came up all normal my docter wanted to put me on Lyrica(have had Fibro for 15 years,I was sceptical of Lyrica because it has only been on market for 3 yrs or so. He prescribe me klonopin 0.5.,this has really helped with my nausea and helps me sleep also.My
docter told me that after a while this would stop
working and I would need something stronger.I know
klonopin is a narcotic and I have never been on ANY meds and I do worry about this but I have to take something now.Has anyone been on Lyrica for a long time and is it still working or should I continue to take the low dose klonopin and see if it does stop working.I have been under a lot of stress the last week and I woke up this morning with nausea,sweating and burning..I should probally take a half of a klonopin..I usually only take at night before bed...not sure what to do???


FibroGal - February 6

Hi, mustang. Since you are on such a low dose of Klonopin, I would think taking an extra half dose would be alright. My doctors usually advise me to take another dose of my medications if needed because they are so low.

I, too, have been skeptical of Lyrica, and did not take it even though my doctor recommended it. I am extremely sensitive to side affects and I try to stay away from medication. I do wish I could try Cymbalta but the same concerns apply.

I hope you feel better soon.


Canada17 - February 6

I am very sensitive to pharmaceuticals. Actually, pretty much most things made in a lab (cleaners, preservatives, perfumes). Multiple chemical sensitivity is a wonderful thing. lol

My doctor suspects I am allergic to narcotics, however, there is no test to find out. Well, I can try the different narcotics and hope not to have a reaction to see which ones I am allergic to. But, this also means stocking up on Benadryl just in case I do have a reaction!

I tried Lyrica, it was not fun. My doctor suspected I would experience side effects but said they would be mild and are tolerable for most people; a little nausea, maybe some dizziness. I expressed my concerns about my sensitivities and so he started me at 25mg before bed to be increased to 50 mg after two weeks.

The 25mg dose didn't do a thing for my FM. It did provide me with a little nausea, light-headedness, and balance issues. I was determined to bare through it because this medication was supposed to be the best thing for me.

I increased my dose at the two week mark and got a little bit of a headache. I continued for another four days until my headache gradually turned into a migraine. I couldn't take it anymore and stopped taking the medication. 24 hours later my headache was gone.

I also tried Cymbalta. I took one 60mg pill before bed. 20 minutes after I took it I distinctly remember feeling like I was falling through my bed and the next thing I know I am waking up to my stomach growling at me feeling like it needed to explode.

I spent the next eight hours either hugging the toilet or sitting on it with my head hanging over the tub. My pupils were crazy dialated at different sizes and I was trembling. I was suffering from serotonin toxicity. It has the potential to be life-threatening. My husband kept trying to convince me to let him take me to the hospital. It took me two days to recover from one 60mg dose. My reaction was so bad that my doctor and I agreed I would likely not be able to tolerate the lesser 30mg dose available.

I know this information does nothing to ease your concerns about taking the medication. Keep in mind that I am extremely sensitive to these things. I wish I had a more positive report on their use.


FibroGal - February 6

Wow! Sorry to hear about your experiences, especially with Cymbalta! But that's exactly why I'm afraid to try it. I've read too much from others on here who have suffered similarly from Cymbalta. It's a disappointment, because the commercial really makes me want to be able to take it. The advertisers hit me spot on with it.


solanadelfina - February 6

Hello, there. Meds seem to affect everyone differently. I think a few people have had good luck with Lyrica. When I tried it, I couldn't walk a straight line the next morning, called in sick, and spent most of the day in bed. Tramadol is working much better for me.

I'm not familiar with klonopin, but you say that it's working for you now? And that it's only a possibility that it won't work for you in the future? If you know all the side effects and it's working for you, I would suggest sticking with it. If it never wears off, great, and even if it does, you'll still have the relief in the meantime.

I hope this next week goes better for you.


Noca - February 6

Lyrica has mixed results depending on the person, personally it was a sugar pill for me, did nothing.

As for Klonopin(Clonazepam), it is a benzodiazepene. If you have NEVER tried a benzodiazepene before I suggest you take it on a day where you dont have to drive nor do anything. First time benzo use can have some really weird reactions. After the first couple of uses, the only real side effect from benzos is drowsiness. With sustained use that goes away.

However, with benzodiazepenes like Klonopin you have to make a choice whether to use them on a daily basis or using the drug PRN(medical term meaning use on an as needed basis). If you use them daily you WILL form a dependence to the drug. If you decide one day to stop them the withdrawal effects can be serious and even include seizures that can be fatal. This can be avoided by either tapering REALLY slowly or only using the drug PRN. Even if you taper, it sometimes takes months even years for your body to get used to not having the drug in it.

I TRULY suggest never using a benzo anymore than you have to. They are truly effective drugs when used properly. BTW, chances are, your doctor doesnt give two shits about dependence and withdrawal syndromes associated with the drug, he/she will only care about its addictive properties. Don't use the drug if you have a history of drug abuse.


Noca - February 6

mustangsh Klonopin is a bad drug for nausea cause it can cause dependency/addiction and theres better drugs out there that are better fit for nausea/vomiting treatment/prevention. May I suggest the following alternatives?

Aloxi (palonosetron)
Anzemet (dolasetron)
Atarax (hydroxyzine)
Compazine (prochlorperazine)
Decadron (dexamethasone)
Haldol (haloperidol)
Inapsine (droperidol)
Kytril (granisetron)
Marinol (dronabinol)
Medrol (methylprednisolone)
Navoban (tropisetron)
Reglan (metoclopramide)
Zofran (ondansetron)



You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question